Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 173, NWS Indianapolis, IN

October 20, 20164 counties in Indiana

NWS Indianapolis, IN issued this river flood warning at Oct 20, 2016, 11:28 PM EDT for 4 counties in Indiana. It took effect at Oct 21, 2016, 11:00 PM EDT. It was in force for 69 hr.

The area

The outline as issued.

The facts

Issued
Oct 20, 2016, 11:28 PM EDT (03:28 UTC)
In effect from
Oct 21, 2016, 11:00 PM EDT
Expired
Oct 24, 2016, 8:00 PM EDT
In force
69 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN

The radar

The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Edwardsport (FREI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

680 
WGUS43 KIND 210328
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1128 PM EDT THU OCT 20 2016

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in central and southern 
Indiana...

  White River...

.Near bankfull or slightly above flood stage conditions are
expected along a portion of the White River in central Indiana
into early next week. Flooding will affect low agricultural land,
river parks and roads near the river.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.


INC027-051-083-125-211528-
/O.NEW.KIND.FL.W.0173.161022T0300Z-161025T0000Z/
/FREI3.1.ER.161022T0300Z.161023T1200Z.161024T1200Z.NO/
1128 PM EDT THU OCT 20 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Edwardsport.
* from Friday evening to Monday evening.
* At 7:00 PM Thursday the stage was 9.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and 
  continue to rise to near 16.0 feet by Sunday morning.  The river 
  will fall below flood stage by Monday morning.
* At 16.0 feet...Old Vincennes Road and residential property in this 
  area begin to flood.  Flooding of low agricultural fields occurs 
  along portions of the river.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

BHH
6 follow-up statements
920 
WGUS83 KIND 210332
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1132 PM EDT THU OCT 20 2016

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  White River...


.Near bankfull or slightly above flood stage conditions are
expected along a portion of the White River in central Indiana
into early next week. Flooding will affect low agricultural land...
river parks and roads near the river.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-051-083-125-220332-
/O.CON.KIND.FL.W.0173.161022T0300Z-161025T0000Z/
/FREI3.1.ER.161022T0300Z.161023T1200Z.161024T1200Z.NO/
1132 PM EDT THU OCT 20 2016

The Flood Warning continues for
  The White River at Edwardsport.
* from Friday evening to Monday evening.
* At 7:00 PM Thursday the stage was 9.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and 
  continue to rise to near 16.0 feet by Sunday morning.  The river 
  will fall below flood stage by Monday morning.
* At 16.0 feet...Old Vincennes Road and residential property in this 
  area begin to flood.  Flooding of low agricultural fields occurs 
  along portions of the river.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

BHH
694 
WGUS83 KIND 211548
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 AM EDT FRI OCT 21 2016

...A Flood Warning continues for a portion of the following river in 
southwest Indiana...

  White River...

.Bank-full or slightly above flood stage conditions are expected 
along a portion of the White River near Edwardsport in southwest 
Indiana into early next week. Flooding will affect low agricultural 
land...river parks and roads near the river.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-051-083-125-221548-
/O.CON.KIND.FL.W.0173.161022T0300Z-161025T0000Z/
/FREI3.1.ER.161022T0300Z.161023T1200Z.161024T1200Z.NO/
1148 AM EDT FRI OCT 21 2016

The Flood Warning continues for
  The White River at Edwardsport.
* from this evening to Monday evening.
* At  7:00 AM Friday the stage was 13.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 16.0 feet by Sunday morning.  The river will fall below 
  flood stage by Monday morning.
* At 16.0 feet...Old Vincennes Road and residential property in this 
  area begin to flood.  Flooding of low agricultural fields occurs 
  along portions of the river.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$
783 
WGUS83 KIND 220309
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1109 PM EDT FRI OCT 21 2016

...A Flood Warning continues for a portion of the following river
in Indiana...

  White River...


.Bank-full or slightly above flood stage conditions are expected 
along a portion of the White River near Edwardsport in southwest 
Indiana into early next week. Flooding will affect low agricultural 
land...river parks and roads near the river.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-051-083-125-230309-
/O.EXT.KIND.FL.W.0173.000000T0000Z-161024T1000Z/
/FREI3.1.ER.161022T0600Z.161022T1800Z.161023T2200Z.NO/
1109 PM EDT FRI OCT 21 2016

The Flood Warning continues for
  The White River at Edwardsport.
* until Monday morning.
* At 7:00 PM Friday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 15.3 feet by Sunday morning.  The river 
  will fall below flood stage by Sunday evening.
* At 16.0 feet...Old Vincennes Road and residential property in this 
  area begin to flood.  Flooding of low agricultural fields occurs 
  along portions of the river.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

BHH
508 
WGUS83 KIND 221433
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 AM EDT SAT OCT 22 2016

...A Flood Warning continues for portions of the following river in 
southwest Indiana...

  White River...


.High river levels will continue along the White River in southwest
Indiana through Monday.  Rainfall of 3 to 5 inches earlier this week
caused the high water.

The White River was near crest in Greene County and was approaching
crest in northeast Knox and northwest Daviess Counties late Saturday
morning.  The river will crest at Edwardsport by Sunday evening.

High water affected low agricultural land and possibly a few low
river roads.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-051-083-125-231432-
/O.EXT.KIND.FL.W.0173.000000T0000Z-161024T0600Z/
/FREI3.1.ER.161023T0000Z.161023T0600Z.161023T1800Z.NO/
1032 AM EDT SAT OCT 22 2016

The Flood Warning continues for
  The White River at Edwardsport.
* until late Sunday night.
* At  7:00 AM Saturday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 15.2 feet by tomorrow morning.  The river will fall 
  below flood stage by tomorrow early afternoon.
* At 15.0 feet...Flooding of low agricultural fields begin.  Daviess 
  CR 375 WN and North River Rd in Knox County located inside the 
  levees are flooded.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$
032 
WGUS83 KIND 230219
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1019 PM EDT SAT OCT 22 2016

...A Flood Warning continues for a portion of the following river in 
Indiana...

  White River...


.High river levels will continue along the White River in southwest
Indiana through Monday as a result of rainfall of 3 to 5 inches
falling the latter half of this past week.

As of Saturday night, the White River was near crest in 
southern Greene County, far northeast Knox County, and far northwest
Daviess County.

High water is affecting low agricultural land and possibly a few
low river roads.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-051-083-125-240219-
/O.EXT.KIND.FL.W.0173.000000T0000Z-161024T1200Z/
/FREI3.1.ER.161023T0600Z.161023T1200Z.161024T0000Z.NO/
1019 PM EDT SAT OCT 22 2016

The Flood Warning continues for
  The White River at Edwardsport.
* until Monday morning.
* At 7:00 PM Saturday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage after 12 AM Sunday and 
  continue to rise to near 15.1 feet by early Sunday afternoon.
  The river will fall below flood stage by tomorrow evening.
* At 15.0 feet...Flooding of low agricultural fields begin.  Daviess 
  CR 375 WN and North River Rd in Knox County located inside the 
  levees are flooded.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

BHH
220 
WGUS83 KIND 231247
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 AM EDT SUN OCT 23 2016

...The Flood Warning is no longer in effect for portions of the
following river in southwest Indiana...

  White River...


.The White River at Edwardsport crested early this morning just
under flood stage.  Lower river levels will return by Tuesday.


Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-051-083-125-231317-
/O.CAN.KIND.FL.W.0173.000000T0000Z-161024T1200Z/
/FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 AM EDT SUN OCT 23 2016

The Flood Warning is cancelled for
  The White River at Edwardsport.
* At  7:00 AM Sunday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 15.0 feet this
  afternoon.


&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 20, 10:20 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 20, 10:20 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1020 PM EDT Thu Oct 20 2016

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 149 PM EDT Thu Oct 20 2016

Low Pressure over kentucky late this afternoon will push northeast
tonight...dragging a cold front along the Ohio River father
southeast. As the low departs the area...rain across Central
Indiana will taper off during the evening hours.

High pressure over the Central Plains states is expected to build
across the region...bringing a blast dry weather and seasonal
fall temperatures.

The dry weather is expected to persist through the weekend and at
least into early next week.

&&

.NEAR TERM /Rest of Tonight/...

Issued at 958 PM EDT Thu Oct 20 2016

UPDATE...
Current forecast is on track, so no changes were needed. Current
temps across the area are ranging from the low to mid 50s and are
projected to dip into the low to mid 40s. Current radar mosaic
shows some lingering showers across the forecast area, but they
should taper off overnight. Updated grids have been sent.

PREVIOUS DISCUSSION...
HRRR Continues to suggest lingering precipitation across the
forecast area through the late afternoon. However after 00z best
moisture will be rapidly departing the area. forecast soundings
and time heights do shows lower level moisture lingering through
the evening hours...but lift should be much weaker as best forcing
and dynamics should depart rapidly to the northeast. Best chance
for precip after 00z may be with the tail of the system...seen at
the moment as some light showers across Missouri. None the
less...will taper pops lower as the night progresses.

As the cold front sags southward...strong Cold air advection
continues to stream into central Indiana. 850MB temps show values
falling to near 2c by 12Z Friday. Thus will trend toward the
cooler MAVMOS lows.

&&

.SHORT TERM /Friday through Sunday/...

Issued at 149 PM EDT Thu Oct 20 2016

Dry weather is expected this period.

After the departure of the broad trough in place across the area
on Friday...GFS and NAM suggest Strong ridging to build across the
western plains and slowly spill eastward...placing The Ohio
valley in a broad area of lee side subsidence, Forecast soundings
through Sunday show a dry column....with fair weather CU/SC
expected on Friday...and unattainable convective temperatures on
Saturday and again on Sunday. Thus will aim for Partly sunny
Friday and Mostly sunny on Saturday and Sunday. The quick NW flow
aloft should allow a few passing high clouds through the
period...although this should have no impact.

As for temps...the Cool air in place behind the front will linger
across the area before Warm air advection is expected to begin on
Saturday. Furthermore additional sunshine on Saturday an Sunday
should allow a slow modification of the cooler air mass.
Additionally as the surface high passes to our east on Saturday
night and Sunday...Warmer return flow will develop within the
lower levels. Thus look for Friday to be the coolest day...with
daytime high trending higher each day through Sunday.

&&

.LONG TERM /Sunday Night Through Thursday/...
Issued at 201 PM EDT Thu Oct 20 2016

Models are close enough that the SuperBlend initialization was
accepted for most items.

A cold front will bring some cooler air early in the week, but
lack of moisture will keep conditions dry. The quiet weather can be
expected until mid week, when a low pressure system could bring some
showers to the area Wednesday afternoon into early Thursday.

Temperatures will be near to above average.

&&

.AVIATION (Discussion for the 210300Z IND TAF Update)...
Issued at 1020 PM EDT Thu Oct 20 2016

No changes needed to the TAF.

Previous discussion follows...
Issued at 702 PM EDT Thu Oct 20 2016

Kept VCSH or showers in the main group through 03z-04z. Moderate
confidence that MVFR ceilings will improve to VFR 08z-10z. Northwest
winds will remain around 10 knots and should keep fog from being an
issue. Finally, Cu development progs suggest diurnal VFR cu Friday
afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA/TDUD
SHORT TERM...PUMA
LONG TERM...50
AVIATION...MK
Hazardous weather outlook, Oct 20, 4:52 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 PM EDT THU OCT 20 2016

INZ021-028>031-035>049-051>057-060>065-067>072-212100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
452 PM EDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: WIDESPREAD SHOWERS CAN BE EXPECTED UNTIL LOW PRESSURE
CURRENTLY OVER OHIO PUSHES FARTHER NORTHEAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL DOMINATE THE AREA INTO EARLY NEXT
WEEK. THE NEXT CHANCE FOR RAIN WILL BE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:37 PM EDTFrost AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 31 more18 hr

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.